Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Common Hypersensitivity Reaction Symptoms

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

possibility of hypersensitivity reaction when restarting Trizivir

I am a 36 y/o male diagnosed HIV+ in 1999. My current cd4 is 766 26%, and VL 56650. I have elected to restart Trizivir and Viread. I have taken both of these medications in the past without any problems apart from the usual run of the mill side...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...be restarted in all people with caution and that patients be observed during the first days of treatment for any signs of an allergic reaction. Importantly, this is in contrast to those who have had a suspected reaction, in which case abacavir... Read more »

Nevirapine Hypersensitivity Reaction

After a few months break from 6 years of NVP therapy along with AZT/3TC, I reintroduced the agents... Read more »

sulfa allergy and emtriva

I was told that since my daughter has an allergy to sulfa medication that she would most likley not... Read more »
Articles
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

...has been strengthened to reflect that there have been postmarketing reports of: fatality due to toxic epidermal necrolysis hypersensitivity reactions, sometimes accompanied by hepatic failure Additionally, Guidance has been added that... Read more »
The Body PRO

Secondary Syphilis and Abacavir Hypersensitivity Reaction

... Secondary Syphilis and Abacavir Hypersensitivity Reaction (Poster 482) Authored by C. Kutler, E. Birenbaum, B. Koll, D. Mildvan, S. Yancovitz, Beth Israel Medical Ctr. New York, NY Read more »
The Body PRO

Clinical Risk Factors for Hypersensitivity Reactions to Abacavir: Side Effects of Antiretroviral Therapy

...Jamie Hernandez, M.D. and colleagues from GlaxoSmithKline (GSK) presented this summary analysis examining factors related to hypersensitivity reactions (HSR) among over 8,000 study subjects receiving abacavir (ABC, Ziagen) in a large number of... Read more »
U.S. Food and Drug Administration

Important Drug Warning: Severe Hypersensitivity Reactions Following Reintroduction with ZiagenĀ® (Abacavir Sulfate) Products

...enclosures. Dear Health Care Provider, Glaxo Wellcome Inc. is writing to inform you of important new safety information about hypersensitivity reactions to abacavir, a nucleoside analogue reverse transcriptase inhibitor which, in combination... Read more »
Connect With Others

Abacavir - Hypersensitivity - EPZICOM

Posted by Survivor, 2 Replies
...failure, hypotension, adult respiratory distress syndrome, respiratory failure, and death have occurred in association with hypersensitivity reactions. In one study, 4 patients (11%) receiving ZIAGEN 600 mg once daily experienced hypotension with... Read more »

Allergies/sinus infections....symptoms or NOT!???

Posted by Anonymous, 3 Replies
...I see where a lot of people are asking about their current allergies or sinus infections. Worrying that they might be symptoms of HIV. Most everyone answers "no....those are not symptoms"..... Read more »

Allergies and HIV

Posted by Anonymous, 1 Reply
...I know its allergy season and even thjough I've never had allergies I am wondering if allergies could be a symptom of HIV. I tested negative after a 1 time protected expsoure with a sex worker. Read more »

allergic reactions

Posted by TRex, 2 Replies
...Has anyone who is HIV positive had a lot of allergic reactiosn to antibiotics? I had two allergic reactions (the Bactrim one was the one who made me ask for the HIV test).the other one is Keflex. I am on Augmentin now and woke up with Read more »